Alert archive / Mississippi / Tornado Warnings in 2003
Tornado Warning 199, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Nov 27, 2003, 5:14 AM CST for Jefferson Davis County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2003, 5:14 AM CST (11:14 UTC)
- Expired
- Nov 27, 2003, 6:00 AM CST
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Jefferson Davis County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 271114
TORJAN
MSC065-271200-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
514 AM CST THU NOV 27 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 600 AM CST
* AT 514 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 2 MILES SOUTHWEST OF BASSFIELD...OR ABOUT 16 MILES NORTH OF
COLUMBIA...MOVING EAST AT 35 MPH.
* THE TORNADO IS EXPECTED TO...
BE NEAR BASSFIELD AT 515 AM CST
THIS TORNADO IS WRAPPED IN RAIN - IF YOU WAIT UNTIL YOU SEE OR HEAR
IT COMING IT MAY BE TOO LATE TO GET TO A SAFE PLACE. TAKE COVER NOW
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO - IT MAY BE TOO LATE. TAKE COVER NOW
LAT...LON 3148 8987 3153 8989 3158 8977 3156 8964
3152 8958 3145 8958 3142 8983
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Nov 27, 4:00 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Nov 27, 4:00 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 AM CST THU NOV 27 2003 .DISCUSSION...AN ACTIVE DAY ON TAP WEATHERWISE...SATELLITE IMAGERY SHOWS A SHORTWAVE MOVING OVER SOUTHERN ARKANSAS AND NORTHERN LOUISIANA THAT IS CURRENTLY ENHANCING THUNDERSTORM DEVELOPMENT ALONG A WARM FRONT THAT STRETCHED NEAR A MONROE LOUISIANA TO HATTIESBURG MISSISSIPPI LINE EARLY THIS MORNING. THIS SHORTWAVE WILL LIFT OUT RAPIDLY TO THE NORTHEAST THIS MORNING WHILE THE AREA OF THUNDERSTORMS SPREADS EAST ACROSS MISSISSIPPI. THE POTENTIAL WILL EXIST TODAY FOR DAMAGING WINDS...HEAVY RAINFALL...AND ISOLATED TORNADOES OVER MUCH OF THE AREA. REFER TO THE HAZARDOUS WEATHER OUTLOOK FOR ADDITIONAL DETAILS. MOST OF THE ACTIVITY WILL OCCUR SOUTH OF INTERSTATE 20 THIS MORNING BUT ADDITIONAL THUNDERSTORM DEVELOPMENT WILL OCCUR LATER TODAY AS A CENTER OF LOW PRESSURE MOVES ACROSS THE AREA DRAGGING A COLD FRONT THROUGH AS WELL. MODELS DISAGREE ON THE TIMING OF THIS SYSTEM BUT HAVE LEANED TOWARD THE SLOWER GFS. THE CENTER OF LOW PRESSURE IS EXPECTED TO BE OVER CENTRAL MISSISSIPPI THIS EVENING AND MOVE RAPIDLY TO THE NORTHEAST DRAGGING A COLD FRONT INTO SOUTHEAST MISSISSIPPI BY MIDNIGHT. MUCH COOLER AIR ON BREEZY NORTHWEST WINDS ARE EXPECTED FRIDAY WITH MORNING LOWS BELOW FREEZING AGAIN ON SATURDAY MORNING. DRY WEATHER AND SLIGHTLY BELOW NORMAL TEMPERATURES ARE EXPECTED FOR NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68/45/52/28/52 ++ ++ 00 00 00 MERIDIAN 67/46/51/26/52 ++ ++ 00 00 00 .JAN WATCHES/WARNING/ADVISORIES... MS...TORNADO WATCH 976 FOR SOUTHERN MISSISSIPPI UNTIL 8AM CST. LA...NONE. AR...NONE. && 22
Hazardous weather outlook, Nov 26, 1:57 PM CST, 15 hours 17 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271957- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 157 PM CST WED NOV 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS EXTREME SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI BEGINNING SHORTLY AFTER MIDNIGHT IN THE WEST AND CONTINUING THROUGH THE AFTERNOON ON THANKSGIVING DAY. SOME OF THE THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO BECOME SEVERE...PRODUCING WIND GUSTS TO 60 MPH AND HAIL. IN ADDITION...THERE WILL BE THE POSSIBILITY FOR A COUPLE OF TORNADOES TO DEVELOP SOUTH OF HIGHWAY 84. A DEVELOPING SURFACE LOW OVER SOUTH TEXAS IS EXPECTED TO TRACK TO THE NORTHEAST TONIGHT. AS IT APPROACHES...A WARM AND MOIST SOUTHERLY FLOW WILL PUMP UNSTABLE AIR INTO THE FORECAST AREA. MEANWHILE...ALOFT...A FAVORABLE WIND SHEAR PROFILE FOR SEVERE THUNDERSTORMS WILL DEVELOP AND PUSH EAST TO BE OVER THE REGION AS WELL. LOW LEVEL DIRECTIONAL SHEAR IS NOT EXPECTED TO BE VERY GOOD... BUT A FEW BOUNDARY COLLISIONS COULD BRIEFLY SPAWN A FEW TORNADOES SOUTH OF HIGHWAY 84. CONDITIONS ACROSS THE AREA SHOULD BEGIN TO IMPROVE TOMORROW EVENING AS THE SYSTEM MOVES INTO ALABAMA. ...FLOODING... A POTENTIAL FOR FLASH FLOODING EXISTS OVER PORTIONS OF SOUTHEASTERN MISSISSIPPI THURSDAY...MAINLY FROM MID MORNING THROUGH THE AFTERNOON. ELSEWHERE ACROSS THE AREA...PONDING ON AREA ROADS WILL BE POSSIBLE IN THE LOW LYING AREAS AS WELL AS IN POOR DRAINAGE AREAS. THE FLOW OF THE WARM AND VERY MOIST AIRMASS INTO THE REGION...COUPLED WITH AN ANTICIPATED SLOW EASTWARD TRACK OF THE SYSTEM WILL TRANSLATE TO HIGH RAINFALL AMOUNTS OVER THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 10:33 PM CST | Severe Thunderstorm Warning | JAN | Washington | 32 min |
| Nov 27, 2:04 AM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin | 61 min |
| Nov 27, 2:39 AM CST | Flash Flood Warning | JAN | Adams | 61 min |
| Nov 27, 3:35 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 45 min |
| Nov 27, 3:50 AM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence | 45 min |
| Nov 27, 4:07 AM CST | Tornado Warning | JAN | Marion | 48 min |
| Nov 27, 4:19 AM CST | Tornado Warning | JAN | Covington | 46 min |
| Nov 27, 4:32 AM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence | 43 min |
| Nov 27, 4:42 AM CST | Tornado Warning | JAN | Jones | 43 min |
| Nov 27, 4:57 AM CST | Tornado Warning | JAN | Jasper | 58 min |
| Nov 27, 5:22 AM CST | Tornado Warning | JAN | Jones | 18 min |
| Nov 27, 5:27 AM CST | Tornado Warning | JAN | Covington | 43 min |
| Nov 27, 5:32 AM CST | Tornado Warning | JAN | Lawrence | 43 min |
| Nov 27, 5:43 AM CST | Tornado Warning | JAN | Jones | 47 min |
| Nov 27, 7:25 AM CST | Flash Flood Warning | JAN | Jones | 95 min |
| Nov 27, 4:34 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 46 min |
| Nov 27, 5:35 PM CST | Severe Thunderstorm Warning | JAN | Attala, Madison | 45 min |
Nearby
Tornado Warnings in Mississippi, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.